MAUDE Adverse Event Report: ZOLL CIRCULATION, INC AUTOPULSE®RESUSCITATION SYSTEM; CARDIAC RESUSCITATOR, LINE-POWERED

ZOLL CIRCULATION, INC AUTOPULSE®RESUSCITATION SYSTEM; CARDIAC RESUSCITATOR, LINE-POWERED
Model Number 100
Medical Device Problem Codes Use of Device Problem (1670); Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of the autopulse platform (sn (b)(6) suddenly stopped, and it stated to pull out the lifeband and press continue was confirmed during archive data review but not confirmed during functional testing.The reported complaint that platform would not stay continuous mode after being switched from 30:2 mode was not confirmed during archive review or functional testing.No device malfunction was observed during the functional testing and the autopulse platform performed as intended.Based on archive data review, user advisory (ua) 12 (lifeband not present), (ua) 17 (max motor on-time exceeded during active operation), and (ua) 18 (max take-up revolution exceeded) error messages errors were observed, confirming the reported complaint.The autopulse platform passed the initial functional test without any fault or error and the reported complaints could not be reproduced.The ap platform was run for 1 minute using the lrtf (large resuscitation test fixture), equivalent to a 250-pound patient, in 30:2 mode and was switched to continuous mode by pressing the center green soft button twice.The ap platform was run in continuous mode for 7 minutes with no faults found.These steps were repeated using a different battery and while using a normal test manikin with no faults found.The bottom and front enclosures were removed to perform internal inspection, a brake gap inspection was performed, the reset switch assembly and ui switch membrane assembly on the ap platform were inspected with no faults found.The ap platform functioned as designed.The error messages observed in the archive were not reproduced.User advisory is normally a clearable error message and is designed into the autopulse platform to alert the operator that autopulse has detected one of several conditions.Per the battery hangtag - advisory codes description and action, user advisory 12 is an indication that the autopulse has detected that the lifeband is not properly installed.The recommended actions to take for this type of user advisory are: ensure that the band clip (underneath the device) is properly seated in the drive shaft can freely rotate after insertion.Per the battery hangtag - advisory codes description and action, user advisory 17 is an indication that the lifeband is twisted, or battery voltage is low.The recommended actions to take for this type of user advisory are: open lifeband, start manual cpr, check battery and lifeband, pull up completely on the lifeband, ensure that the patient and the band are properly aligned, and press restart.Per the battery hangtag - advisory codes description and action, user advisory 18 is an indication that the autopulse® has detected that either the patient's chest is too small while sizing the patient (take-up) or that there is no patient on the platform.The recommended actions to take for this type of user advisory are: pull up completely on the lifeband, ensure that the patient and the band are properly aligned, and press restart.If the user advisory does not clear, the patient may be too small.In this case, revert to manual cpr.Following service, the autopulse platform passed the 30-minute run-in test with good known test batteries until discharged without any fault or error.The autopulse platform passed the final testing without any fault or error.The death was not related to the autopulse device.The autopulse is used as an adjunct to manual cpr, adjunctive use only indication is prominently displayed on device labels and in the device manual.The benefit of using the autopulse is that it in part substitutes mechanical compressions for the physical labor of manual chest compressions when effective manual cpr 369is not possible.If the autopulse did not start or unexpectedly stops compressions, rescuer should revert to manual cpr, which is the standard of care.The autopulse is intended to be used as an adjunct to manual cpr on adult patients.In case of stoppage of autopulse the trained user reverts to manual cpr.The transition from autopulse to manual cpr by trained users is similar to the time necessary for rescuer rotation and presents the same workflow as manual cpr.Hence, based on available information, the patients' outcome was not negatively impacted by the interruptions when compared to standard of care manual cpr.Out-of-hospital cardiac arrest (ohca) is one of the main causes of death in industrial nations.About 25% of patients survive this event and make it to the hospital, and even fewer patients survive after 24 hours (nichol, nejm, 2015).Survival to hospital discharge after non-traumatic emergency medical services-treated cardiac arrest with any first recorded rhythm was around 10% for patients of any age (mozaffarian, circulation, 2016; ebiomedicine 2023).Death is an expected outcome for ohca.
 
Event or Problem Description
On (b)(6) 2024, the crew responded to a 67-year-old male cardiac arrest.The 240 lb., approximately 6-foot-tall patient was found in cardiac arrest by his wife, who started manual cpr, which was continued by north salt lake police department.The wife performed cpr for 2-3 minutes before crew arrival.The patient was wheelchair bound and had significant cardiac history.The customer arrived on the scene and began working this patient.The autopulse platform (sn (b)(6) was placed under the patient, the lifeband was positioned correctly, and the platform was started.Once it was going, the crew tried to switch it from the 30:2 to the continuous mode.The "continuous mode" words would change and looked like it was working, but it failed to change, and that platform would revert back to the 30:2 mode.The customer was never able to get it into continuous mode.After about three minutes of cpr, the autopulse suddenly stopped, and it stated to pull out the lifeband and press continue.These prompts were followed, and the platform continued to work for about 3 to 4 minutes before it did it again.Once again, the crew followed the prompts, and the autopulse begins to work, but only for about one minute.After this failure, the customer removed the lifeband from the patient`s chest and performed manual cpr for the remainder of the resuscitation attempt, which was unsuccessful.The crew performed 4-5 minutes of manual cpr before the platform was used and performed 5-6 minutes of manual cpr after the autopulse platform quit working.Return of spontaneous circulation (rosc) was never established.There were never any prompts about patient placement or adjustment of the lifeband.No error messages were displayed on the device.The patient`s size was within the normal standards for operation.The lifeband was placed in the correct position, and the patient was secured to the autopulse using the provided straps during the resuscitation attempt.No device malfunction is reported for the lifeband.Per the customer, the patient's outcome of death was not related to the autopulse platform.

Brand Name
AUTOPULSE®RESUSCITATION SYSTEM
Common Device Name
CARDIAC RESUSCITATOR, LINE-POWERED
Manufacturer (Section D)
ZOLL CIRCULATION, INC
2000 ringwood ave
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key21030480
Report Number3010617000-2024-01001
Device Sequence Number13056579
Product Code DRM
UDI-Device Identifier00849111000277
UDI-Public00849111000277
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100
Device Catalogue Number8700-0700-01-66
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Initial Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight109 KG